Ask an expert
Question

11 Jul 2005

Libido
I am taking Zyban, an anti depressant, to help me stop smoking. It contains Bupriopion Hydrochloride. I am now suffering a low libido. Is this because of the Zyban?
Answer 810 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Could well be. In the long run, nicotine can be very damaging to your libido and your general ability to function sexually, as well as the fact that smokers are much less attractive to lovers with functioning nostrils, so you've done a wise thing to stop. It could be the Zyban, as various antidepressants can have this temporary effect, the extent to which they affect any individual varying quite widely individually. As you may not need to be on the Zyban for very long to gain from its ability to help you to stop smoking, you're probably better off to put up with this unfortunate side-effect until you're safely a non-smoker ; this effect may wear off or reduce while you're on the drug, and should anyway fade out after you stop the drug, so its probably best to persist with the Zyban for now.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9380 votes
No
67% - 19432 votes
Vote